zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The qualitative behavior of solutions of a nonlinear difference equation. (English) Zbl 1128.39005
Summary: This paper is concerned with the qualitative behavior of solutions to the difference equation $$x_{n+1}=\frac{p+qx_{n-1}}{1+x_n},\quad n=0,1,2,\dots$$ where the initial conditions $x_{-k},\dots,x_{-1}, x_0$ are non-negative, $k\in\{1, 2, 3,\dots\}$, and the parameters $p$, $q$ are non-negative. We start by establishing the periodicity, the character of semicycles, the global stability, and the boundedness of the above mentioned equation. We also present solutions that have unbounded behavior. It is worth to mention that this difference equation is a special case of an open problem introduced by {\it M. R. S. Kulenovic} and {\it G. Ladas} [Dynamics of second order rational difference equations, Chapman & Hall/CRC, Boca Raton, FL (2002; Zbl 0981.39011)]. Several computational examples are given to support our theoretical discussions. The presented numerical tests represent different types of qualitative behavior of solutions to our nonlinear difference equation.

39A11Stability of difference equations (MSC2000)
39A20Generalized difference equations
65Q05Numerical methods for functional equations (MSC2000)
Full Text: DOI
[1] M. Dehghan, M. Jaberi Douraki, Dynamics of a rational difference equation using both theoretical and computational approaches, Applied Mathematics and Computation, in press, doi: 10.1016/j.amc.2004.09.009. · Zbl 1085.39006
[2] Dehghan, M.; Saadatmandi, A.: Bounds for solutions of a six-point partial-difference scheme. Computers and mathematics with applications 47, 83-89 (2004) · Zbl 1054.65094
[3] Devault, R.; Kosmala, W.; Ladas, G.; Schaultz, S. W.: Global behavior of xn+1=p+yn-kqyn+yn-k. Nonlinear analysis, theory, methods & applications 47, 4743-4751 (2001) · Zbl 1042.39523
[4] Franke, J. E.; Hong, J. T.; Ladas, G.: Global attractivity and convergence to the two-cycle in a difference equation. Journal of difference equations and applications 5, No. 2, 203-209 (1999) · Zbl 0927.39005
[5] Gibbons, C. H.; Kulenovic, M. R. S.; Ladas, G.: On the recursive sequence $xn+1=\alpha +\beta $xn$\gamma +xn$. Mathematical sciences research hot-line 4, No. 2, 1-11 (2000) · Zbl 1039.39004
[6] Jaroma, J. H.: On the global asymptotic stability of $xn+1=\alpha +\beta $xnA+Cxn-1. Proceedings of the first international conference on difference equations and applications, May 25-28, 1994, san antonio, TX, 281-294 (1995)
[7] Kocic, V. L.; Ladas, G.: Global behavior of nonlinear difference equations of higher order with applications. (1993) · Zbl 0787.39001
[8] Kocic, V. L.; Ladas, G.; Rodrigues, I. W.: On the rational recursive sequences. Journal of mathematical analysis and applications 173, 127-157 (1993) · Zbl 0777.39002
[9] Kulenovic, M. R. S.; Ladas, G.: Dynamics of second order rational difference equations with open problems and conjectures. (2002)
[10] Kulenovic, M. R. S.; Ladas, G.; Prokup, N. R.: On the recursive sequence $xn+1=\alpha xn+\beta $xn-11+xn. Journal of difference equations and applications 6, No. 5, 563-576 (2000) · Zbl 0966.39003
[11] Kuruklis, S. A.; Ladas, G.: Oscillation and global attractivity in a discrete delay logistic model. Quarterly of applied mathematics 50, 227-233 (1992) · Zbl 0799.39004
[12] Li, W. -T.; Sun, H. -R.: Dynamics of a rational difference equation. Applied mathematics and computation 163, No. 2, 577-591 (2005) · Zbl 1071.39009
[13] Papanicolaou, V. G.: On the asymptotic stability of a class of linear difference equations. Mathematics magazine 69, 34-43 (1996) · Zbl 0866.39001
[14] Sedaghat, H.: Geometric stability conditions for higher order difference equations. Journal of mathematical analysis and applications 224, 225-272 (1998) · Zbl 0911.39003
[15] Sedaghat, H.: Nonlinear difference equations, theory with applications to social science models. (2003) · Zbl 1020.39007
[16] M. Dehghan, M. Jaberi Douraki, On the recursive sequence xn+1=\alpha +\beta xn-k+1+\gamma xn-2k+1Bxn-k+1+Cxn-2k+1, Applied Mathematics and Computation, in press, doi: 10.1016/j.amc.2005.01.004. · Zbl 1090.39006
[17] M. Jaberi Douraki, The study of some classes of nonlinear difference equations, M.Sc. Thesis, Department of Applied Mathematics, Amirkabir University of Technology, July 2004, Tehran, Iran.